Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 27, NWS Charleston, SC

June 20, 2018Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 20, 2018, 7:29 PM EDT for Berkeley County, South Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2018, 7:29 PM EDT (23:29 UTC)
Expired
Jun 20, 2018, 8:11 PM EDT
In force
42 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 117 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2018-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2018-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1325 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

754 
WUUS52 KCHS 202329
SVRCHS
SCC015-210030-
/O.NEW.KCHS.SV.W.0027.180620T2329Z-180621T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
729 PM EDT WED JUN 20 2018

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Berkeley County in southeastern South Carolina...

* Until 830 PM EDT.

* At 728 PM EDT, severe thunderstorms were located along a line
  extending from 12 miles east of Indian Field to 16 miles north of
  Moncks Corner, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Moncks Corner, Ladson, St. Stephen, Bonneau, Cross, Lake Moultrie 
  and Old Santee Canal State Park.

This warning includes I-26 between mile markers 190 and 202.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. If this is not possible, avoid open outdoor
spaces and remain low. Stay away from tall objects such as trees and
utility poles.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3345 7988 3340 7986 3337 7980 3338 7979
      3332 7974 3332 7971 3301 8013 3315 8032
      3318 8030 3320 8033 3327 8036 3328 8034
      3327 8030 3330 8025 3336 8024 3351 8005
      3351 7999
TIME...MOT...LOC 2328Z 297DEG 11KT 3323 8032 3343 8007 

HAIL...0.75IN
WIND...60MPH
 
$$
5 follow-up statements
380 
WWUS52 KCHS 202344
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
744 PM EDT WED JUN 20 2018

SCC015-210030-
/O.CON.KCHS.SV.W.0027.000000T0000Z-180621T0030Z/
Berkeley SC-
744 PM EDT WED JUN 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR BERKELEY COUNTY...

At 744 PM EDT, severe thunderstorms were located along a line
extending from 14 miles east of Indian Field to 12 miles north of
Moncks Corner, moving east at 10 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Moncks Corner, Ladson, St. Stephen, Bonneau, Cross, Lake Moultrie 
and Old Santee Canal State Park.

This warning includes I-26 between mile markers 192 and 199.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3345 7988 3340 7986 3337 7980 3338 7979
      3332 7974 3332 7971 3302 8012 3315 8032
      3318 8030 3320 8033 3327 8036 3328 8034
      3327 8030 3330 8025 3336 8024 3351 8005
      3351 7999
TIME...MOT...LOC 2344Z 290DEG 9KT 3328 8031 3337 8002 

HAIL...0.75IN
WIND...60MPH
 
$$
988 
WWUS52 KCHS 202350
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
750 PM EDT WED JUN 20 2018

SCC015-210030-
/O.CON.KCHS.SV.W.0027.000000T0000Z-180621T0030Z/
Berkeley SC-
750 PM EDT WED JUN 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR BERKELEY COUNTY...

At 750 PM EDT, severe thunderstorms were located along a line
extending from 19 miles east of Indian Field to 12 miles north of
Moncks Corner, moving east at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Summerville, Moncks Corner, Ladson, St. Stephen, Bonneau, Cross,
Northern Lake Moultrie and Old Santee Canal State Park.

This warning includes I-26 between mile markers 195 and 199.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3345 7988 3340 7986 3337 7980 3338 7979
      3332 7974 3332 7971 3302 8012 3313 8028
      3330 8025 3336 8024 3348 8003 3350 7997
TIME...MOT...LOC 2350Z 277DEG 16KT 3331 8022 3338 7996 

HAIL...<.75IN
WIND...60MPH
 
$$
545 
WWUS52 KCHS 202359
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
759 PM EDT WED JUN 20 2018

SCC015-210030-
/O.CON.KCHS.SV.W.0027.000000T0000Z-180621T0030Z/
Berkeley SC-
759 PM EDT WED JUN 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR BERKELEY COUNTY...

At 758 PM EDT, severe thunderstorms were located along a line
extending from near Moncks Corner to 18 miles southwest of Kingstree,
moving southeast at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Moncks Corner, St. Stephen, Bonneau, Southern Lake Moultrie, Northern
Lake Moultrie, Bonneau Beach, Old Santee Canal State Park and
Pinopolis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3345 7988 3340 7986 3337 7980 3338 7979
      3332 7974 3332 7971 3312 7999 3331 8015
      3348 8003 3350 7997
TIME...MOT...LOC 2358Z 297DEG 14KT 3327 7999 3344 7997 

HAIL...<.75IN
WIND...60MPH
 
$$
853 
WWUS52 KCHS 210003
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
803 PM EDT WED JUN 20 2018

SCC015-210030-
/O.CON.KCHS.SV.W.0027.000000T0000Z-180621T0030Z/
Berkeley SC-
803 PM EDT WED JUN 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR BERKELEY COUNTY...

At 803 PM EDT, severe thunderstorms were located along a line
extending from near Moncks Corner to 18 miles southwest of Kingstree,
moving southeast at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Moncks Corner, St. Stephen, Bonneau, Southern Lake Moultrie, Northern
Lake Moultrie, Bonneau Beach, Old Santee Canal State Park and
Pinopolis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3345 7988 3340 7986 3337 7980 3338 7979
      3332 7974 3332 7971 3312 7999 3332 8010
      3346 7999 3349 7995
TIME...MOT...LOC 0003Z 297DEG 11KT 3326 7997 3343 7995 

HAIL...<.75IN
WIND...60MPH
 
$$
443 
WWUS52 KCHS 210011
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
811 PM EDT WED JUN 20 2018

SCC015-210021-
/O.CAN.KCHS.SV.W.0027.000000T0000Z-180621T0030Z/
Berkeley SC-
811 PM EDT WED JUN 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY IS
CANCELLED...
        
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston.

LAT...LON 3345 7988 3340 7986 3337 7980 3338 7979
      3332 7974 3332 7971 3312 7999 3332 8010
      3346 7999 3349 7995
TIME...MOT...LOC 0010Z 297DEG 11KT 3325 7994 3342 7992 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:24 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 20, 6:24 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
624 PM EDT Wed Jun 20 2018

.SYNOPSIS...
The region will remain between Atlantic high pressure well the
east and an inland trough of low pressure through later this
week. The trough of low pressure is expected to settle over the
region and will likely persist into early next week. A cold
front could push into the region by the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
This evening: Scattered convection west of I-95 ongoing. Due to
multiple boundary collisions and ample CAPE, isolated strong to
severe storms will be possible for the next hour or two. Main
threat with any stronger storms will be strong winds and
possibly small hail. Convection should be over by around 10 pm,
or sooner.

Have tweaked PoPs to match areas well inland expected to receive
convection, but due to relatively low coverage, kept in the
chance range.

Temperatures have recently fallen considerably into the mid to
upper 80s across many areas, but given very humid airmass, still
expect them to only fall very slowly the rest of the night.
Minimum temperatures by morning will be in the mid to upper 70s
most areas away from the coast. Possibly not going much below 80
within a few miles of the coast.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
The biggest change in the overall pattern through the rest of the
week and into early this weekend is that the strong mid/upper level
ridge will gradually weaken. The ridge weakens in response to a
strong upper low that models have been persistently showing will form
over the central U.S. and slowly move east-northeast toward the
lower Great Lakes by the end of the period. In addition, deep layer
moisture increases some. The combination of lower mid/upper heights,
better deep layer moisture and some vorticity advection will result
in slightly higher PoPs, generally in the chance range, each
afternoon. The difficulty is that the best moisture does not
necessarily coincide with any weak upper level forcing each day,
which is why we left chance PoPs for mainly afternoon/evening. The
best deep layer moisture looks to be Thursday, but oddly, guidance
is reflecting slightly lower PoPs. Given the lower upper
heights and the potential for some large scale weak upper forcing,
there may be a slightly higher chance for strong to low end severe
storms each afternoon. However, the chances are not enough to
mention in the forecast or HWO at this point.

Temperatures will remain well above normal, but not quite as hot as
last few days as upper heights fall by about 5 decameters. Guidance
showing considerable drop in surface dewpoint temperatures on
Thursday, which seems a little suspect, but did keep upper 60s
inland and lower to mid 70s at the coast. The combination of
slightly lower dewpoints and temperatures will lead to lower heat
indices, but still in the lower 100s likely each afternoon. Lows
very warm, in the mid to upper 70s, to around 80 at the coast.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The upper ridge will temporarily rebuild over the Southeast on
Sunday, causing temperatures to rise back into the middle 90s,
reducing convective coverage, and potentially requiring Heat
Advisories. A substantial upper vort max is forecast to drop
southeast into the area Monday, pushing a weak back door cold
front through the area Monday night or Tuesday. There is
increasing model agreement that temps will be a couple degrees
cooler next Tuesday and Wednesday.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
18Z TAFs: Mainly VFR. Showers and thunderstorms have skirted
KSAV, but we will keep at least VCTS mention in there TAF
until ~22Z. Further north, convection has remained far away from
KCHS. But given the convective potential, we'll leave VCTS in
there TAF for now. Conditions are forecasted to quickly
improve late this evening as the convection decreases, with VFR
prevailing overnight.

Extended Aviation Outlook:
Through this weekend: Mostly VFR conditions. However, chances
for afternoon convection will be slightly higher through much of
the period, which will result in slightly higher chances for
brief convectively induced flight restrictions.

&&

.MARINE...
Tonight: South winds have increased due to diurnal enhancements
of the mixed layer at the beaches. Speeds should top out in the
15-20 kt range this evening, mainly within 10-15 nm. Winds are
expected to ease to the 10-15 kt range overnight. Seas will
generally average 2-4 ft.

LONG TERM MARINE...(FRIDAY THROUGH THURSDAY)...No highlights
expected through Monday. The marine area will remain between
Atlantic high pressure well to the east and lower pressure over
the land. This will produce southwest winds of mainly 15 knots
or less, highest during the afternoon and near the coast with
the sea breeze, with seas 2 to 3 feet. By the end of the
period/early next week, models are indicating the potential for
a cold front to approach from the north, which could increase
the pressure gradient enough to produce 15-20 knot winds.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...RFM
SHORT TERM...
LONG TERM...JRL
AVIATION...
MARINE...
Hazardous weather outlook, Jun 20, 6:32 PM EDT, 57 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
632 PM EDT Wed Jun 20 2018

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-212245-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
632 PM EDT Wed Jun 20 2018

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Excessive Heat: The combination of temperatures in the mid to upper
90s and moderate humidity could create heat index values exceeding
105 degrees each afternoon through Monday. Heat Advisories may be
required.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-212245-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 NM-
632 PM EDT Wed Jun 20 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Jun 20, 6:10 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Charleston SC
610 PM EDT WED JUN 20 2018

SCZ040-042-043-202300-
Allendale-Hampton-Inland Colleton-
610 PM EDT WED JUN 20 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...COLLETON
AND ALLENDALE COUNTIES...

At 610 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Walterboro to
Barton, and moving southeast at 15 mph.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. All outdoor activities should
           cease. Move indoors immediately.

Some locations in the path of these storms include...
Walterboro, Hampton, Yemassee, Lake Warren State Park, Colleton,
Varnville, Fairfax and Brunson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3283 8040 3281 8041 3270 8071 3272 8098
      3275 8102 3272 8105 3273 8117 3295 8142
      3305 8110 3303 8108 3309 8093 3306 8090
      3309 8088 3311 8089 3314 8078
TIME...MOT...LOC 2210Z 295DEG 13KT 3290 8067 3292 8127
Special weather statement, Jun 20, 6:23 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Charleston SC
623 PM EDT WED JUN 20 2018

GAZ137-138-140-141-202315-
Inland McIntosh-Inland Liberty-Coastal McIntosh-Long-
623 PM EDT WED JUN 20 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...MCINTOSH
AND LONG COUNTIES...

At 623 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Allenhurst to near
Donald, and moving southeast at 20 mph.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. All outdoor activities should
           cease. Move indoors immediately.

Some locations in the path of these storms include...
Hinesville, Ludowici, Tibet, Fort Stewart, Jones, Walthourville,
Riceboro and Flemington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3186 8158 3158 8127 3153 8166 3155 8167
      3155 8170 3159 8170 3161 8177 3166 8180
      3165 8182 3167 8185 3171 8188 3173 8191
      3175 8191 3176 8195 3179 8195 3180 8198
TIME...MOT...LOC 2223Z 322DEG 19KT 3180 8160 3177 8185
Special weather statement, Jun 20, 6:39 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Charleston SC
639 PM EDT WED JUN 20 2018

SCZ043-044-202330-
Inland Colleton-Dorchester-
639 PM EDT WED JUN 20 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND
DORCHESTER COUNTIES...

At 639 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Indian Field to 6
miles southwest of Reevesville, and moving southeast at 10 mph.

  HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of these storms include...
Indian Field, Givhans Ferry State Park, Saint George, Dorchester, St.
George, Ridgeville, Harleyville and Reevesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3309 8024 3291 8060 3316 8083 3332 8053
TIME...MOT...LOC 2239Z 297DEG 11KT 3321 8054 3315 8073
Local storm report, Jun 20, 7:04 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
704 PM EDT WED JUN 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND DMG     HAMPTON                 32.88N  81.13W
06/20/2018                   HAMPTON            SC   911 CALL CENTER

            THE ROOF OF A BUSINESS COLLAPSED IN HAMPTON. FIVE
            PEOPLE THAT WERE TRAPPED HAVE BEEN PULLED FROM THE
            BUILDING. IN A NEARBY BUILDING SOME CEILING TILES WERE
            BLOWN OUT OF THE BUILDING. ALSO SEVERAL TREES WERE
            KNOCKED DOWN IN AND AROUND TOWN.

&&

EVENT NUMBER CHS1800459

MTE
Special weather statement, Jun 20, 7:18 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Charleston SC
718 PM EDT WED JUN 20 2018

SCZ044-045-210000-
Inland Berkeley-Dorchester-
718 PM EDT WED JUN 20 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY AND
DORCHESTER COUNTIES...

...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

At 718 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Harleyville to
Eadytown, and moving southeast at 15 mph.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. All outdoor activities should
           cease. Move indoors immediately.

Some locations in the path of these storms include...
Summerville, Moncks Corner, St. Stephen, Bonneau, Cross, Northern
Lake Moultrie, Old Santee Canal State Park and Eastern Lake Marion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Moultrie should seek safe harbor immediately. If
caught on the open water, stay as low as possible and wear a personal
flotation device. Remember, if you can hear thunder you are at risk
for being struck by lightning.

Torrential rainfall is also occurring with these storms and may lead
to flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

&&

LAT...LON 3345 7988 3340 7985 3337 7980 3338 7979
      3333 7975 3303 8015 3326 8047 3327 8045
      3326 8043 3326 8036 3328 8035 3327 8030
      3330 8025 3344 8022 3345 8014 3348 8015
      3350 8012 3351 7999
TIME...MOT...LOC 2318Z 297DEG 13KT 3322 8038 3341 8015
Local storm report, Jun 20, 7:29 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT WED JUN 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND DMG     HAMPTON                 32.88N  81.13W
06/20/2018                   HAMPTON            SC   911 CALL CENTER

            LIKELY A MICROBURST RESULTED IN A ROOF COLLAPSE OF THE
            BADCOCK FURNITURE STORE IN HAMPTON. THE FIVE PEOPLE THAT
            WERE INSIDE WERE PULLED FROM THE BUILDING AND NO ONE WAS
            INJURED. AN ADJACENT BUSINESS HAD THE ROOF LIFTED UP AND
            THE WINDOWS WERE BLOWN OUT. IN THE NEARBY FOOD LION SOME
            CEILING TILES WERE BLOWN OUT OF THE BUILDING. ALSO
            SEVERAL TREES WERE KNOCKED DOWN IN AND AROUND TOWN.

&&

CORRECTED REMARKS

EVENT NUMBER CHS1800459

MTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 3:18 AM EDTHeat AdvisoryCHSAllendale, Berkeley, Colleton, Dorchester, Hampton15 hr
Jun 20, 4:12 PM EDTSpecial Weather StatementCHSJasper33 min
Jun 20, 4:48 PM EDTSpecial Weather StatementCHSJasper42 min
Jun 20, 5:33 PM EDTSpecial Weather StatementCHSColleton42 min
Jun 20, 6:10 PM EDTSpecial Weather StatementCHSColleton, Hampton50 min
Jun 20, 6:15 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton, Jasper60 min
Jun 20, 6:39 PM EDTSpecial Weather StatementCHSDorchester51 min
Jun 20, 7:04 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper56 min
Jun 20, 7:18 PM EDTSpecial Weather StatementCHSBerkeley42 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.